Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Honolulu, HI

September 24, 2021

NWS Honolulu, HI issued this small craft advisory at Sep 24, 2021, 3:55 AM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 24, 2021, 3:55 AM HST (13:55 UTC)
Expired
Sep 28, 2021, 2:31 PM HST
In force
4 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

589 
WHHW70 PHFO 241355
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
355 AM HST Fri Sep 24 2021

PHZ119>121-123-124-250300-
/O.NEW.PHFO.SC.Y.0044.210924T1355Z-210926T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
355 AM HST Fri Sep 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...East winds up to 25 kt, except north in Maalaea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
12 follow-up statements
027 
WHHW70 PHFO 241644
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
644 AM HST Fri Sep 24 2021

PHZ110>114-116-117-250545-
/O.EXB.PHFO.SC.Y.0044.000000T0000Z-210925T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
644 AM HST Fri Sep 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...Seas building to 8 to 11 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Kaiwi 
  Channel and Maui County Windward Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-250545-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210926T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
644 AM HST Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WHAT...East winds up to 25 kt, except north in Maalaea Bay. Seas
  7 to 10 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
551 
WHHW70 PHFO 250131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
331 PM HST Fri Sep 24 2021

PHZ119>121-123-124-251445-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210927T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
331 PM HST Fri Sep 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds to 25 kt with stronger gusts and seas 7 
  to 10 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-251445-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210925T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
331 PM HST Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...Large long-period northwest swell. Seas 8 to 11 feet.

* WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Kaiwi Channel, Maui County 
  Windward Waters and Oahu Windward Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
234 
WHHW70 PHFO 251332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Sat Sep 25 2021

PHZ110>114-116-117-251445-
/O.CAN.PHFO.SC.Y.0044.000000T0000Z-210925T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
332 AM HST Sat Sep 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The trade winds have eased up enough over these waters where the 
Small Craft Advisory is no longer needed.

$$

PHZ119>121-123-124-260245-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210927T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
332 AM HST Sat Sep 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast winds to 25 kt with stronger gusts and seas 7 
  to 10 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
992 
WHHW70 PHFO 260124
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
324 PM HST Sat Sep 25 2021

PHZ116-117-122-261430-
/O.EXB.PHFO.SC.Y.0044.210926T0400Z-210927T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
324 PM HST Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds to 25 kt.

* WHERE...Kaiwi Channel, Maui County Windward Waters and Big 
  Island Windward Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-261430-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210928T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
324 PM HST Sat Sep 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 30 kt and seas 7 to 10 feet.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
380 
WHHW70 PHFO 261339
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
339 AM HST Sun Sep 26 2021

PHZ110-113>115-118-270245-
/O.EXB.PHFO.SC.Y.0044.000000T0000Z-210927T1000Z/
Kauai Northwest Waters-Kauai Channel-Oahu Windward Waters-
Oahu Leeward Waters-Maui County Leeward Waters-
339 AM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

* WHAT...East winds 20 to 25 kt.

* WHERE...Kauai Northwest Waters, Kauai Channel, Oahu Windward 
  Waters, Oahu Leeward Waters and Maui County Leeward Waters.

* WHEN...Until midnight HST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ116-117-122-270245-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210927T1000Z/
Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
339 AM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

* WHAT...East winds 20 to 25 kt.

* WHERE...Kaiwi Channel, Maui County Windward Waters and Big 
  Island Windward Waters.

* WHEN...Until midnight HST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-270245-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210928T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
339 AM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 20 to 30 kt. Seas 8 to 11 ft in Alenuihaha
  Channel and Big Island Leeward Waters.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
063 
WHHW70 PHFO 270133
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
333 PM HST Sun Sep 26 2021

PHZ119>121-123-124-271445-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210928T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
333 PM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110-113>118-122-271000-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210927T1000Z/
Kauai Northwest Waters-Kauai Channel-Oahu Windward Waters-
Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
333 PM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

* WHAT...East winds 25 kt with higher gusts.

* WHERE...Kauai Northwest Waters, Kauai Channel, Oahu Windward and
  Leeward Waters, Kaiwi Channel, Maui County Windward and Leeward
  Waters, and Big Island Windward Waters.

* WHEN...Until midnight HST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
529 
WHHW70 PHFO 270730
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
930 PM HST Sun Sep 26 2021

PHZ110-113>118-122-271600-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210927T1600Z/
Kauai Northwest Waters-Kauai Channel-Oahu Windward Waters-
Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
930 PM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 25 kt with higher gusts.

* WHERE...Kauai Northwest Waters, Kauai Channel, Oahu Windward 
  and Leeward Waters, Kaiwi Channel, Maui County Windward and 
  Leeward Waters, and Big Island Windward Waters.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119>121-123-124-272030-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210928T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
930 PM HST Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Northeast to east winds 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
066 
WHHW70 PHFO 271330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 AM HST Mon Sep 27 2021

PHZ110-113>118-122-271430-
/O.CAN.PHFO.SC.Y.0044.000000T0000Z-210927T1600Z/
Kauai Northwest Waters-Kauai Channel-Oahu Windward Waters-
Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
330 AM HST Mon Sep 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased in these zones. The advisory is no longer needed.

$$

PHZ119>121-123-124-280230-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210928T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 AM HST Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northeast to east winds 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
564 
WHHW70 PHFO 271913
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
913 AM HST Mon Sep 27 2021

PHZ119>121-123-124-280815-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210928T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
913 AM HST Mon Sep 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* WHAT...Northeast to east winds 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
647 
WHHW70 PHFO 280134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
334 PM HST Mon Sep 27 2021

PHZ119>121-123-124-281445-
/O.CON.PHFO.SC.Y.0044.000000T0000Z-210928T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
334 PM HST Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

* WHAT...Northeast to east winds 20 to 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 AM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
196 
WHHW70 PHFO 281331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Tue Sep 28 2021

PHZ119>121-123-124-290245-
/O.EXT.PHFO.SC.Y.0044.000000T0000Z-210929T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
331 AM HST Tue Sep 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northeast to east winds 20 to 25 kt with higher gusts.

* WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo 
  Channel, Big Island Southeast Waters and Maalaea Bay.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
224 
WHHW70 PHFO 290031
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
231 PM HST Tue Sep 28 2021

PHZ119>121-123-124-290145-
/O.CAN.PHFO.SC.Y.0044.000000T0000Z-210929T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
231 PM HST Tue Sep 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 3:32 AM HST, 23 minutes earlier.

Area forecast discussion, Sep 24, 3:32 AM HST, 23 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
332 AM HST Fri Sep 24 2021

.SYNOPSIS...
A trade wind pattern will bring passing clouds and showers to
mainly windward and mountain areas through the weekend and into
next week, thanks to persistent ridging to our north. A weak
surface trough passing westward to the south of the islands will
boost rainfall across windward Big Island late Saturday and
Sunday.

&&

.DISCUSSION...
A high far northeast of the state keeps a trade wind weather
pattern across the forecast area this morning. A timely ASCAT pass
showed that winds increased in strength slightly overnight, enough
to issue a Small Craft Advisory for typically windy waters around
Maui and the Big Island. Overnight soundings show an inversion
base near 5500 feet, significantly lower than the previous
afternoon, which keeps convective buildups and rainfall limited.
Satellite and radar show low clouds and showers favoring windward
areas. A few low clouds cling to lower Kona slopes on the Big
Island as well.

Expect a trade wind weather pattern across the area through the
forecast period. Ridging aloft will maintain a stable airmass as
clouds and showers favor windward areas. A trough far southeast
of the state is expected to swing northwestward over the next few
days and skirt the Big Island, likely increasing clouds and
showers there as early as late Saturday and into early Sunday.
Trade winds will receive a boost in strength as the trough passes
by to our south.

&&

.AVIATION...
A high is now centered far northeast of the islands and is
remaining nearly stationary. Thus, trade winds will continue to be
in the moderate to locally breezy range through today and beyond.
Showers moving along on the trades will bring MVFR in lower
ceilings and visibilities to mainly windward and mauka sections
from time to time. VFR conditions will prevail otherwise.

No AIRMETs are currently in effect.

&&

.MARINE...
Surface high pressure northwest to north of the islands that is
building in behind a weak Central Pacific cold front will produce
a tight enough pressure gradient down across the state in
continued support of generally fresh to locally strong trade
winds. Early morning ASCAT satellite passes have warranted the
issuance of a Small Craft Advisory (SCA) for the typically windier
channels and bays around Maui County and waters south of Big
Island through Saturday afternoon. An extension in time will
likely be required for this SCA. A surface trough passing south of
the area this weekend, along with this tighter north pressure
gradient across the islands, will provide a subtle boost to
weekend trades. An incoming northwest swell has elevated sea
heights to near 11 feet in the northwest offshore waters. These
elevated seas will move into more western nearshore waters
through Saturday.

Long period energy from an incoming north northwest swell has
reached the northwest offshore buoys, as well as the nearshore
buoy off of Hanalei, Kauai. This new swell will build surf to as
high as double overhead over the more northwest-exposed reefs and
coastlines through Saturday. North and west facing shore surf
should peak below High Surf Advisory thresholds later today and
Saturday. This first northwest swell of the young autumn season
will begin to diminish late Saturday into Sunday. The next
mentionable smaller west northwest swell will come from Tropical
Cyclone Mindulle in the West Pacific and arrive next weekend.
South facing shore surf will hold at recent levels the next
several days as small, background southwest south swell energy
hangs on through the majority of next week. Short period wind
waves generated from fresh trade winds will support mainly small,
choppy surf along many east facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...Powell
AVIATION...Kinel
MARINE...Blood

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 5:57 AM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao22 hr

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.